MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS

ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS
Model Number VT585U
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Expiration date: unknown, not provided.If implanted, give date: not applicable, as the product is not implantable.If explanted, give date: not applicable, as the product is not implantable.Device manufacture date: unknown, not provided.Incision enlargement.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a shadowy/blob was noticed into the patient's eye while injecting the viscoelastic endocoat.Reportedly, it could not be aspirated out with the i/a (irrigation/aspiration) or the phaco handpiece.It would repel whatever touched it and it was very sticky.They ended up leaving it in the eye and it dissolved after a few days.It was also reported that the patient received epinephrine.Additional information was received and it was learnt that the incision was enlarged.A capsular tension ring was implanted together with a symfony zxr00 +22.0 diopter.To date the lens remains implanted.No vitrectomy was performed.No further information was provided.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to (b)(4), inc.Has been submitted.

Brand Name
HEALON ENDOCOAT
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7284776
Report Number3004750704-2018-00020
Device Sequence Number18872928
Product Code LZP
UDI-Device Identifier05050474547063
UDI-Public(01)05050474547063(17)190630(10)026930
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P110007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberVT585U
Device Catalogue NumberVT585U
Device Lot Number026930
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date02/20/2018
Supplement Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005